Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Leg pain
|girlie - Wed Sep 29, 2004 8:45 am||
I have had leg pain in mostly my left leg (about mid-thigh) for about two weeks. I am not overweight, by means of my BMI, but I am on ortho evera “the patch.” This week I noticed a small “bruise” in the same location as the pain. When I touch it, it does not hurt, but it is round like a bruise. At first, my leg itched as well, but it no longer itches, it just hurts. Also up until yesterday the pain was only at night, now the pain in persisting into the day. I also had taken two weeks off from working out (5days a week) so now I today I was going to walk at the gym to see if the blood flow would help the pain. I have put pillows under my legs at night. Also I am having a little bit of pain in my chest, near my collar bone by my neck as well as near the bottom of my rib cage. I have read about DVT, but since I can see that I some sort of varicose vein like systems in my legs (meaning it looks like I have some on my legs) should I be concerned? Also my age is 21, I have never smoked, no surgeries or illnesses or prolonged bed rest (I have just been much less active). I also have had to blood tests for unrelated issues in the past two weeks, would they have seen anything there? Any help would be great.
|Theresa Jones, RN - Mon Oct 18, 2004 5:35 am||
A DVT can not be detected by a blood test. It can, however, be detected by an ultrasound. My questions are: does the pain become worse when walking? Have you been short of breath? My concern is since you are on birth control, blood clots can be a side effect regardless of age. Many other conditions could as well be considered but I would suggest that you make an appointment with your family doctor to have this evaluated. If a blood clot is suspected DO NOT massage the area or increase physical activity as this will cause additional complications. I hope this helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.